Alert archive / Michigan / Small Craft Advisories in 2017

Small Craft Advisory 104, NWS Gaylord, MI

December 1, 2017

NWS Gaylord, MI issued this small craft advisory at Dec 1, 2017, 8:01 AM EST. It took effect at Dec 1, 2017, 12:00 PM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Dec 1, 2017, 8:01 AM EST (13:01 UTC)
In effect from
Dec 1, 2017, 12:00 PM EST
Expired
Dec 2, 2017, 10:16 AM EST
In force
22 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

477 
WHUS73 KAPX 011301
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
801 AM EST FRI DEC 1 2017

LMZ342-344>346-012115-
/O.NEW.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
801 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO NOON EST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO NOON EST
SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
6 follow-up statements
848 
WHUS73 KAPX 011537
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1037 AM EST FRI DEC 1 2017

LMZ342-344>346-012345-
/O.CON.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1037 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
115 
WHUS73 KAPX 011544
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1044 AM EST FRI DEC 1 2017

LMZ341-012345-
/O.EXA.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
1044 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST SATURDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ342-344>346-012345-
/O.CON.KAPX.SC.Y.0104.171201T1700Z-171202T1700Z/
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1044 AM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
491 
WHUS73 KAPX 011944
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
244 PM EST FRI DEC 1 2017

LMZ341-342-344>346-020345-
/O.CON.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
244 PM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
026 
WHUS73 KAPX 020257
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
957 PM EST FRI DEC 1 2017

LMZ341-342-344>346-021100-
/O.CON.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
957 PM EST FRI DEC 1 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST SATURDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
207 
WHUS73 KAPX 020820
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
320 AM EST SAT DEC 2 2017

LMZ341-342-344>346-021630-
/O.CON.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
320 AM EST SAT DEC 2 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
722 
WHUS73 KAPX 021516
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1016 AM EST SAT DEC 2 2017

LMZ341-342-344>346-021630-
/O.CAN.KAPX.SC.Y.0104.000000T0000Z-171202T1700Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1016 AM EST SAT DEC 2 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Dec 1, 6:05 AM EST, 1 hour 56 minutes earlier.

Area forecast discussion, Dec 1, 6:05 AM EST, 1 hour 56 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
605 AM EST Fri Dec 1 2017

.NEAR TERM...(Today through Tonight)
Issued at 321 AM EST Fri Dec 1 2017

...Dry today and this evening with small chances of precip
overnight...

High Impact Weather Potential...None.

Pattern Synopsis/Forecast...Strong surface ridging continues to
build into the Western Great Lakes region early this morning... with
the surface high centered over Missouri. Residual lake cloudiness
across the northern half of our CWA is slowly diminishing with
building subsidence and drier low level air. Temps reflect the cloud
cover...ranging form the 30s under mainly cloudy skies to the mid to
upper 20s in areas that have cleared.

As we head thru the day...clouds will gradually diminish from SW to
NE across our CWA as the ridge axis builds overhead and then pushes
east of our CWA later in the day. Expect another relatively mild day
across the Northwoods...with afternoon highs warming into the low to
mid 40s.

Clouds will again increase this evening as southerly flow and
moisture both increase on the back side of the surface ridge axis
and ahead of developing low pressure over the Northern Plains and
Upper Mississippi Valley. Small chances of rain/snow showers will
develop across Eastern Upper Michigan and the Straits area overnight
as this area of low pressure tracks eastward into Lake superior by
12Z Saturday. The rest of Northern Lower Michigan should stay dry
but mainly cloudy tonight. Low temps will cool into the low to mid
30s tonight.

&&

.SHORT TERM...(Saturday through Sunday)
Issued at 321 AM EST Fri Dec 1 2017

...More mild weather...

Perhaps a few lingering rain or mixed rain and snow showers across
eastern upper Saturday morning. Otherwise...clouds are expected to
decrease from southwest to northeast Saturday afternoon behind the
departing trough. Weak high pressure then takes over for Saturday
night into Sunday resulting in precipitation free and continued mild
conditions.

.LONG TERM...(Sunday night through Thursday)
Issued at 321 AM EST Fri Dec 1 2017

...Rain then colder with lake effect snow...

Remaining mild through early next week. Energy moving in off of the
Pacific will eventually spin up low pressure across the central
Plains this weekend. This storm system will move into the western
Great Lakes early next week spreading rain into the region Sunday
night into Monday (as we will initially be on the warm side of the
system). Meanwhile...increasing and pronounced ridging across the
eastern Pacific will lead to downstream troughing across the Great
Lakes for the middle and later parts of next week. This pattern
change will result in much colder temperatures while cranking up the
lake effect snow machine (some areas could see significant snow
accumulations).

&&

.AVIATION...(For the 12Z TAFS through 12Z Saturday morning)
Issued at 605 AM EST Fri Dec 1 2017

High pressure will continue to build into the Great Lakes region
today...and will then push east of Michigan by tonight. Residual
low clouds across far Northern Lower Michigan this morning will
exit east out of our area. VFR condition are expected at all TAF
sites today and tonight...although mid clouds will begin to
increase across our area tonight. Winds will become southerly
today and will remain below 10 kts.

&&

.MARINE...
Issued at 321 AM EST Fri Dec 1 2017

Winds and waves will stay below SCA criteria thru today as surface
ridging builds into Michigan. Conditions may approach SCA criteria
tonight for portions of our Lake Michigan nearshore areas as
southerly flow strengthens ahead of approaching low pressure. Dry wx
is expected today...but small chances of rain/snow showers will
develop for nearshore areas around Eastern Upper Michigan and the
Straits area as that area of low pressure reaches Lake Superior.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.
&&

NEAR TERM...MR
SHORT TERM...AS
LONG TERM...AS
AVIATION...MR
MARINE...MR
Hazardous weather outlook, Dec 1, 3:21 AM EST, 4 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Gaylord MI
321 AM EST Fri Dec 1 2017

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
021200-
Straits of Mackinac within 5 nm of Mackinac Bridge including
Mackinac Island-St Ignace to False Detour Channel-5NM East of
Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island-
Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National
Marine Sanctuary-Sturgeon Pt to Alabaster MI-Grand Traverse Bay
south of a line Grand Traverse Light to Norwood MI-Seul Choix Point
to 5NM West of Mackinac Bridge-Norwood MI to 5NM West of Mackinac
Bridge including Little Traverse Bay-Sleeping Bear Point to Grand
Traverse Light MI-Point Betsie to Sleeping Bear Point MI-Manistee to
Point Betsie MI-Whitefish Bay (U.S. Portion)/Whitefish Point to
Point Iroquois MI-St. Marys River Point Iroquois to E.
Potagannissing Bay-Chippewa-Mackinac-Emmet-Cheboygan-Presque Isle-
Charlevoix-Leelanau-Antrim-Otsego-Montmorency-Alpena-Benzie-Grand
Traverse-Kalkaska-Crawford-Oscoda-Alcona-Manistee-Wexford-Missaukee-
Roscommon-Ogemaw-Iosco-Gladwin-Arenac-
321 AM EST Fri Dec 1 2017

This hazardous weather outlook is for northern Lower Michigan...
eastern Upper Michigan...and adjacent nearshore waters of Lake
Michigan...Lake Huron and Lake Superior.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A period of accumulating lake effect snow will begin Tuesday night
and will continue through the end of the week...with significant
snow totals possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

&&

For more information visit http://weather.gov/gaylord.

Nearby

Small Craft Advisories in Michigan, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.